# SDR 95ZZZX4553

- Difficulty date: August 29, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N14128
- Make and model: Waco YMF
- Aircraft serial: 4213
- Engine: Jacobs L4MB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Part number: 954
- Condition: Failed
- Location: Nr 7 Cylinder
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

FOLLOWING OVERHAUL, ENGINE WAS PUT IN SERVICE.  AT 593 HOURS, CHANGED OUT THE NR 5 CYLINDER AND FOUND NOTHING THAT WOULD HAVE BEEN ALARMING OR INDICATIVE OF WHAT MIGHT HAPPEN.  AT 680 HOURS SMOH, THE NR 7 CYLINDER BROKE ALL THE HOLD-DOWN STUDS, LIFTED .50 INCH OFF THE BASE AND WAS KEPT FROM COMPLETE SEPARATION ONLY BY THE COWLING AND OIL RETURN HOSES.  EVEN THOUGH THE ENGINE WAS STILL RUNNING AND DEVELOPING SUBSTANTIAL POWER, THE PILOT MADE A PERFECT PRECAUTIONARY LANDING.  UPON TEARING DOWN ENGINE, DISCOVERED FOLLOWING:  ALL STUDS ON NR 7 CYLINDER BROKEN.  THREE ADDITIONAL STUDS, RANDOMLY LOCATED THROUGHOUT ENGINE, WERE ALSO BROKEN.
